MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number MICL12.6
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Intraocular Pressure Increased (1937); Pupillary Block (2026); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/17/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Work order search: no similar complaint was reported for units within the same lot.Claim # (b)(4).
 
Event or Problem Description
The reporter indicated the surgeon implanted and removed a 12.6mm micl12.6 implantable collamer lens, -12.50 diopter, due to the lens did not sit right in the eye.Additional information has been requested but none has been forthcoming.
 
Additional Manufacturer Narrative
Corrected data: b5: the reporter indicated the surgeon inserted and removed a 12.6mm micl12.6 implantable collamer lens, 12.50 diopter, within the same surgery due to pupil block with elevated intraocular pressure (iop) and the lens did not sit right in the eye.The surgeon did not implant another icl lens and the problem was resolved.The cause of the event was unknown.H6: health effect - impact code: 4627.This code was incorrect, the lens was inserted and removed during the same surgery.Claim # (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key12200495
Report Number2023826-2021-02768
Device Sequence Number19867603
Product Code MTA
UDI-Device Identifier00841542103077
UDI-Public00841542103077
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2023
Device Model NumberMICL12.6
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/09/2021
Initial Date Received by Manufacturer 06/22/2021
Supplement Date Received by Manufacturer07/21/2021
Initial Report FDA Received Date07/20/2021
Supplement Report FDA Received Date08/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL SFC-45 - LOT # UNK.; FOAM TIP PLUNGER MODEL FTP - LOT # UNK.; INJECTOR MODEL AND LOT # UNK.; UNK.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age23 YR